MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Model Number 400SMTHXSFT1H02
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01104.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid-posterior communicating arteries (ic-pc) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patent's anatomy was tortuous, calcified, and thrombosed.During the procedure, the physician successfully implanted six non-penumbra coils.While advancing a smart coil, the physician encountered resistance and noted that the coil was only able to advance a short distance through its introducer sheath.Therefore, the smart coil was removed.After implanting two other smart coils, the physician attempted to advance the next smart coil and reported that it would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11852522
Report Number3005168196-2021-01105
Device Sequence Number3724286
Product Code HCG
UDI-Device Identifier00814548015651
UDI-Public00814548015651
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model Number400SMTHXSFT1H02
Device Catalogue Number400SMTHXSFT1H02
Device Lot NumberF100134
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Date Report Sent to FDA01/01/2005